Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 14, 1992, 8:05 AM CST for Craig County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 1992, 8:05 AM CST (14:05 UTC)
- Expired
- Dec 14, 1992, 1:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Craig County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 2.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 141407 FFWTUL OKC021-035-097-145-141900- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 805 AM CST MON DEC 14 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 100 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...CHEROKEE COUNTY IN NORTHEAST OKLAHOMA ...CRAIG COUNTY...MAYES COUNTY...WAGONER COUNTY HEAVY RAINS HAVE CONTINUED ACROSS THE WARNED AREA THIS MORNING WITH 1 TO 2 ADDITIONAL INCHES OF RAIN OVER THE WARNED AREA LAST NIGHT AND EARLY THIS MORNING. RAIN ALONG WITH EMBEDDED SHOWERS AND THUNDERSTORMS HAD DEVELOPED ACROSS SOUTH CENTRAL OKLAHOMA AND THIS WILL MOVE ACROSS THE WARNDED AREA LATER THIS MORNING. THIS WILL KEEP CREEKS AND DRAINAGE DITCHES FLOODED AND MAY FORCE THEM TO RISE AGAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHE$R BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 4:09 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 14, 4:09 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CST MON DEC 14 1992
LARGE AREA OF RAIN AND SCT TRW CONT ACRS FA THIS MRNG. SFC FNT
HAS REMAINED QSTNRY OVR WRN FRINGES OF FA AND XPCTD TO MAKE ONLY
SLGT EWRD PROGRESS THRU THE DAY. WL CONT WITH TREND OF PREV FCST
WITH FFA ACRS THE AREA TDA...AND BRING CHC OF MIXED PRECIP INTO
THE NRN PART OF AREA TNGT INTO TUE AS UPR LO OVR THE SW BGNS TO
LIFT NEWRD.
PRELIM NUMBERS: TUL 46/37/41 +85 BVO 46/35/40 +85
MLC 52/39/42 +86 IDB 55/40/48 +87
...04...
.OK...FFA ZNS 26>34 AND 40.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:53 PM CST | Flash Flood Warning | TSA | Mayes | 6 hr |
| Dec 13, 7:08 PM CST | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
| Dec 13, 7:37 PM CST | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| Dec 14, 12:54 AM CST | Flash Flood Warning | TSA | Mayes, Rogers, Wagoner | 7 hr |
| Dec 14, 1:54 AM CST | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| Dec 14, 8:05 AM CST | Flash Flood Warning | TSA | Cherokee, Mayes, Wagoner | 5 hr |
| Dec 14, 8:12 AM CST | Flash Flood Warning | TSA | Pittsburg | 5 hr |
| Dec 14, 9:13 AM CST | Flash Flood Warning | TSA | Tulsa | 5 hr |
| Dec 14, 9:39 AM CST | Flash Flood Warning | TSA | Rogers | 6 hr |
| Dec 14, 9:48 AM CST | Flash Flood Warning | TSA | Nowata | 5 hr |
| Dec 14, 10:22 AM CST | Flash Flood Warning | TSA | Craig, Delaware | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.